Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2005, 4:40 PM CDT for Rutherford County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 9, 2005, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 092143 SVROHX TNC149-092230- /O.NEW.KOHX.SV.W.0129.050609T2140Z-050609T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RUTHERFORD COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WALTERHILL...OR ABOUT 9 MILES NORTH OF MURFREESBORO...AND NEARLY STATIONARY THIS IS A DANGEROUS STORM. IF YOU ARE UNDER OR NEAR THIS THUNDERSTORM ...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SINCE THIS STORM IS NEARLY STATIONARY YOU CAN ALSO EXPECT VERY HEAVY RAINFALL...WHICH WILL PRODUCE PONDING OF WATER IN LOW LYING AREAS. WHEN APPROACHING AREAS WHERE WATER COVERS THE ROAD...TURN AROUND AND TAKE AN ALTERNATE ROUTE. LAT...LON 3591 8651 3584 8619 3594 8620 3605 8653 $$ 19
2 follow-up statements
000
WWUS54 KOHX 092214
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT THU JUN 9 2005
TNC149-092230-
/O.CON.KOHX.SV.W.0129.000000T0000Z-050609T2230Z/
RUTHERFORD TN-
509 PM CDT THU JUN 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHERN RUTHERFORD COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WALTER
HILL...OR ABOUT 9 MILES NORTH OF MURFREESBORO. THIS STORM WAS
NEARLY STATIONARY.RY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTERHILL...SMYRNA...LACASSAS...AND PORTIONS OF THE MURFREESBORO
AREA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. A FLASH FLOOD WRANING IS ALSO IN EFFECT FOR
NORTHERN RUTHERFORD COUNTY...DUE TO THE TORRENTIAL DOWNPOURS CREATED
BY THIS THUNDERSTORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU
ARE DRIVING...AND COME UPON WATER COVERING THE ROAD...TURN AROUND...
DONT DROWN.
LAT...LON 3572 8655 3572 8669 3576 8669 3580 8660
3602 8659 3610 8650 3599 8634 3596 8619
3592 8614 3568 8626 3565 8624 3568 8634
3563 8639
$$
19000
WWUS54 KOHX 092216 CCA
SVSOHX
SEVERE WEATHER STATEMENT...CORRECTED TEXT IN FIRST PARAGRAPH
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT THU JUN 9 2005
TNC149-092230-
/O.CON.KOHX.SV.W.0129.000000T0000Z-050609T2230Z/
RUTHERFORD TN-
509 PM CDT THU JUN 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR
NORTHERN RUTHERFORD COUNTY...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WALTER
HILL...OR ABOUT 9 MILES NORTH OF MURFREESBORO. THIS STORM WAS
NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTERHILL...SMYRNA...LACASSAS...AND PORTIONS OF THE MURFREESBORO
AREA.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. A FLASH FLOOD WRANING IS ALSO IN EFFECT FOR
NORTHERN RUTHERFORD COUNTY...DUE TO THE TORRENTIAL DOWNPOURS CREATED
BY THIS THUNDERSTORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU
ARE DRIVING...AND COME UPON WATER COVERING THE ROAD...TURN AROUND...
DONT DROWN.
LAT...LON 3572 8655 3572 8669 3576 8669 3580 8660
3602 8659 3610 8650 3599 8634 3596 8619
3592 8614 3568 8626 3565 8624 3568 8634
3563 8639
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:03 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 9, 3:03 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT THU JUN 9 2005 .DISCUSSION... BERMUDA HIGH TYPE OF PATTERN IN PLACE ACROSS THE MID STATE. PRECIP COVERAGE IS A LITTLE LESS WIDESPREAD TODAY AS MID LEVEL TEMPERATURES HAVE WARMED JUST A TOUCH. WILL INCLUDE A 30 PERCENT CHANCE OF SHOWERS AND TSTMS THIS EVENING. THE ACTIVITY SHOULD DIE OUT BY MIDNIGHT AS BOTH APPRECIABLE UPPER LEVEL DIVERGENCE AND A STRONG 850 MB FLOW ARE ABSENT FROM THE EQUATION. ON FRIDAY...MORE OF THE SAME AS A FAIR DEGREE OF MOISTURE AND INSTABILITY REMAINS. WILL CONTINUE WITH A 60 PERCENT CHANCE OF SHOWERS AND STORMS THROUGH THE DAY. FOR TEMPERATURES...NO MAJOR DEPARTURES FROM GUIDANCE FOR PERIODS 1-5 AS MODELS ARE GENERALLY IN AGREEMENT. SOME DISPARITY ON HIGHS FOR SATURDAY...MAINLY DUE TO UNCERTAINTY ON TIMING AND LOCATION OF TS ARLENE. WILL GO CLOSER TO NAM GUIDANCE ACROSS THE CWA FOR THIS PERIOD. IN THE LONG TERM...TEMPERATURES CLOSE TO NORMAL. THE FCST FOR THIS WEEKEND WILL CENTER ON TS ARLENE AND WHAT SHE PLANS ON DOING. HPC BRINGS HER ONSHORE SATURDAY AFTERNOON NEAR MOBILE AL. THE MODELS ARE SPREADING MOISTURE WELL NORTH OF THE SYSTEM AND INTO MIDDLE TN THAT SAME DAY. GFS/NAM SOLUTIONS ARE SIMILAR IN THE GEOGRAPHIC TRACK BUT DIFFER LARGELY TEMPORALLY. THE NAM IS MUCH FASTER WITH THE GFS MUCH SLOWER. WILL ADHERE TO THE HPC TRACK AND BRING AN INCREASE IN POPS TO THE AREA SATURDAY AND SATURDAY NIGHT. AS FAR AS WIND SPEEDS GO...WILL INCLUDE BREEZY CONDITIONS FOR SATURDAY AND SATURDAY NIGHT AS ARLENE MOVES THROUGH. 10 TO 20 MPH WILL SUFFICE FOR NOW. THE MODELS ARE CONSISTENT WITH BRINGING THE HEAVIEST QPF OVER WESTERN PORTIONS OF MIDDLE TN SATURDAY. HOWEVER...USUALLY...THE HEAVIEST RAINFALL WILL OCCUR TO THE RIGHT OF THE STORM TRACK. FOR THAT REASON...WILL REFRAIN FROM INSERTING WIDESPREAD RAINFALL AT THIS TIME AND JUST GO WITH LIKELY TRW FOR SATURDAY AFTERNOON AND NIGHT ACROSS THE MIDDLE TN AREA. ARLENE SHOULD LIFT NORTHWARD ON SUNDAY. THEREFORE...WILL DECREASE POPS THROUGH MONDAY AND WILL ACTUALLY REMOVE POPS FROM TUESDAY ON AS A DRIER NORTHERLY FLOW SETS UP FOLLOWING ARLENES DEPARTURE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 83 68 82 / 30 60 30 70 CLARKSVILLE 70 83 68 82 / 30 60 30 70 CROSSVILLE 67 80 64 77 / 30 60 30 60 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21/55
Hazardous weather outlook, Jun 9, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUN 9 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE OF THE SAME IS EXPECTED INTO THE WEEKEND...WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF ISOLATED SEVERE WEATHER OR FLASH FLOODING...MAINLY DURING THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. GIRODO
In the hours before
Special weather statement, Jun 9, 2:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT THU JUN 9 2005 TNZ011-032>034-065-066-078>080-092000- CUMBERLAND-FENTRESS-GRUNDY-OVERTON-PICKETT-PUTNAM-VAN BUREN-WARREN- WHITE- 209 PM CDT THU JUN 9 2005 ...THUNDERSTORMS PRODUCING HEAVY RAIN ALONG THE WESTERN EDGE OF THE CUMBERLAND PLATEAU... AT 200 PM CDT...A NARROW BAND OF THUNDERSTORMS EXTENDING ALONG A LINE FROM NEAR BYRDSTOWN...TO CLARKRANGE...TO PLEASANT HILL...TO NEAR SPENCER WAS PRODUCING VERY HEAVY RAIN. RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN SINCE 11 AM CDT. THE THUNDERSTORMS WERE MOVING SLOWLY NORTH-NORTHEAST. IF YOU ARE IN THE CUMBERLAND PLATEAU REGION OF MIDDLE TENNESSEE YOU SHOULD REMAIN ALERT AND BE PREPARED FOR PONDING OF WATER FROM LOCALLY HEAVY RAIN. LISTEN FOR ANY ADDITIONAL STATEMENTS OR WARNINGS THAT MIGHT BE ISSUED. 05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:10 PM CDT | Flash Flood Warning | OHX | Rutherford | 95 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.